Doctors Lounge - Gynecology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Obstetrics
Question: Human Growth Hormone and Pregnancy
|luckyboomer22 - Sat Dec 27, 2008 2:30 pm||
Are there any know side effects on an unborn child or mother from the father using human growth hormones?
|Debbie Miller, RN - Sun Dec 28, 2008 2:26 pm||
Since we do not do scientific studies of medications on pregnant or lactating women, our information is limited. It is considered to be one of those areas where risks and benefits must be weighed. If the mother needs the medication for her health, the benefit may outweigh any potential risk. These drugs have not been reported as definitely being teratogenic (causing birth defects) but we usually take the cautious approach and suggest only taking meds when truly needed during pregnancy.
Even less information is available about the father's involvement. Since a blood supply is not connecting between the father and the baby, it is rare for a substance he has used to be a problem with the fetus. There are drugs that can damage the sperm and/or make the man infertile. I have seen no literature to this effect with HGH.
If you take this drug and anticipate or are already pregnant, be sure to discuss it with your doctor.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.